The Roaccutane effect!

realYour skin says so much about a person, it reflects your state of mind, health and diet. If you eat clean and work out you get rid of toxins in your body, drinking loads of water also flushes out those toxins leaving you with a radiant glow. Those are just some factors that can make your skin look and feel better, however, lately I’ve been going through a lot with my skin. About three years ago I used to take Roaccutane to clear up my skin due to extreme tanning and sun exposure. It worked wonders, and left my skin looking and feeling better than ever. Recently, I’ve been applying more makeup and having many makeup artists apply makeup on me as well as being on many photoshoots, and along the way my skin started to break out and I have these small annoying bumps appearing under my skin that aren’t irritated or red just small bumps, and having been gone through this skin process before it just upsets me to see my skin going through such changes again, and what’s worse is that I’m the one to blame.

We forget that our skin is the largest organ that we have, and we always aim to achieve that flawless skin look by layering make up, but we never put that much effort to actually have flawless and healthy skin using no products at all, which is sad. I’m not one to talk because I basically do what I’m asking you guys not to do! Only because I went through the process of harming my skin then being on medication to fix it, it’s horrible and selfish to do that to myself.

So, many girls and guys ask me on my Snapchat and Instagram about Roaccutane and how it’s like to be on it. It’s actually not as bad as you think it is! I hear all these horror stories about girls loosing it and being suicidal when on Roaccutane, which I think is a bit drastic. I understand that it might cause people to become moody, as dehydration causes headaches and frustration, because that’s what this medication does. Roaccutane dries up your skin to dry up all the oil that might cause the break out, which leaves you with dry skin. One of the worst things that I had to go through with Roaccutane, which is happening right now, is having to deal with very dry and flaky lips! No lip balm or lipgloss will ever save you from this. Personally, that’s the worst thing I’ve experienced, and probably having to drink loads of water which never seems to be enough.

Monthly blood test
Another common thing that people worry about is the break out that takes place during the course of medication, which is very normal. Many wonder why this happens since this medication is for clearing up your skin, but during the medication all the existing breakouts will actually increase then eventually dry up and clear your skin. For example, the last time I took Roaccutane my intake was 40mg for four months, and this time around its 10mg for three months, and this time around I’ve experienced more breakouts than the last time, given the fact that the dosage was higher the first time and that’s completely normal!

Taking a monthly blood test is also another thing you should consider before going on Roaccutane, because it usually starts to effect your liver when taking high dosages and not much water intake. My doctor always makes me draw blood before continuing the next month.

Regardless of all the controversial things you hear about Roaccutane one thing is for sure, that it definitely clears up your skin, I think all the issues we hear about are the results of people not taking care of themselves during the course of medication, which means no tanning, if you’re planning to get pregnant don’t go on the medication, even six months after stopping the course, you must drink loads of water as well as check with your doctor regularly.

If you’re thinking of clearing up your skin, you should also take care of your body while you’re feeding it any sort of medication, not only Roaccutane, it just comes with the package.


This article was published on 27/01/2016